Alert archive / Georgia / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 187, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 22, 2018, 8:40 PM EDT for Berrien County, Irwin County, Georgia. It was in force for 16 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 22, 2018, 8:40 PM EDT (00:40 UTC)
- Expired
- Jul 22, 2018, 8:56 PM EDT
- In force
- 16 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Berrien County, GA, Irwin County, GA
The radar
The Moody AFB radar (KVAX), 67 km from the middle of the area, began a volume at 00:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 8:45 PM EDT | TSTM WND DMG | 3 Sse Holt, GA | SOCIAL MEDIA REPORT OF TREE DOWN ON A HOUSE ON HOLT ROAD. |
| Jul 22, 8:45 PM EDT | TSTM WND DMG | 3 Sw Wray, GA | NUMEROUS TREES AND POWER LINES DOWN IN THE EASTERN PART OF THE COUNTY. |
| Jul 22, 8:45 PM EDT | TSTM WND DMG | 6 S Holt, GA | POWER LINE DOWN ON LILAC ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 22, 11:15 AM EDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 0.7 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1072 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 1007 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 183 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 6.4
The text
As transmitted.
961
WUUS52 KTAE 230040
SVRTAE
GAC019-155-230115-
/O.NEW.KTAE.SV.W.0187.180723T0040Z-180723T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
840 PM EDT SUN JUL 22 2018
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
Southeastern Irwin County in south central Georgia...
Northeastern Berrien County in south central Georgia...
* Until 915 PM EDT.
* At 840 PM EDT, a severe thunderstorm was located near Ambrose,
moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Gladys, Glory and Wray.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3161 8305 3161 8306 3156 8306 3148 8311
3147 8314 3146 8315 3144 8314 3140 8314
3139 8312 3136 8311 3134 8307 3135 8310
3136 8318 3149 8326 3165 8315 3163 8303
TIME...MOT...LOC 0040Z 290DEG 22KT 3155 8312
HAIL...1.00IN
WIND...60MPH
$$
15-HARRIGAN1 follow-up statement
857
WWUS52 KTAE 230056
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
856 PM EDT SUN JUL 22 2018
GAC019-155-230106-
/O.CAN.KTAE.SV.W.0187.000000T0000Z-180723T0115Z/
Irwin GA-Berrien GA-
856 PM EDT SUN JUL 22 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN IRWIN AND
NORTHEASTERN BERRIEN COUNTIES IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
south central Georgia.
LAT...LON 3161 8305 3161 8306 3156 8306 3148 8311
3147 8314 3146 8315 3144 8314 3140 8314
3139 8312 3136 8311 3134 8307 3135 8310
3136 8318 3149 8326 3165 8315 3163 8303
TIME...MOT...LOC 0054Z 290DEG 22KT 3152 8301
$$
15-HARRIGANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 7:30 PM EDT, 1 hour 10 minutes earlier.
Area forecast discussion, Jul 22, 7:30 PM EDT, 1 hour 10 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
730 PM EDT Sun Jul 22 2018
.AVIATION [Through 00Z Tuesday]...
The threat for +TSRA activity will linger into tonight. While
most of the remaining activity is currently pushing east past
KVLD, a strong isolated storm can not be ruled out near the other
terminals. There is also a chance for some reduced visibility
early in the morning mainly near KABY and KVLD, otherwise outside
of TSRA influence VFR conditions will prevail.
&&
.PREV DISCUSSION [338 PM EDT]...
.NEAR TERM [Through Tonight]...
Unusually amplified pattern for late July continues to support
rounds of severe weather across the forecast area. Convection
continues to develop along and just west of the Suwannee River,
generally becoming severe after moving across the river. To the
west, severe convection has formed along the nose of a 500mb speed
max, where deep layer shear is maximized. Developing in a strongly
unstable atmosphere (SBCAPE of 4500j/kg from 18Z KTAE sounding) with
unidirectional shear, these cells are showing splitting
characteristics with strong left and right moving members. This
cluster is expected to continue developing southeastward with time
this afternoon, bringing the threat for damaging winds, large hail,
and isolated tornadoes through SE Alabama and into the Florida
Panhandle and Big Bend.
This activity will continue offshore and into the southeastern Big
Bend this evening before exiting the region overnight.
.SHORT TERM [Monday Through Tuesday Night]...
The incredibly anomalous (-4 standard deviation) upper-low will
slide over the Tri-State region on Monday. As it does so, the best
large-scale forcing and deep layer shear will be southwest and
east of us. Expect scattered seabreeze development to remain in
north Florida, though boundaries from storms developing east of
us, and boundaries put off from seabreeze storms could result in
a scattering of storms region-wide tomorrow. On Tuesday, the
frontal boundary associated with the filling upper-low may drift
back inland and westward as it begins to weaken. This, combined
with the seabreeze will be the focus for scattered storms. Again,
severe weather is not expected.
.LONG TERM [Wednesday Through Sunday]...
Starting Wednesday, we'll transition back to a more typical
summertime patter across the region, with the seabreeze being the
main forcing mechanism for afternoon storms. Highs and lows will
run about normal for this time of year.
.MARINE...
Advisory conditions will continue into tonight before subsiding to
Cautionary conditions on Monday, and below headline levels by
Monday night. A return to typically low winds and seas is expected
by Tuesday.
.FIRE WEATHER...
Hazardous fire weather conditions are not expected over the next
several days.
.HYDROLOGY...
As storms become more scattered in nature beginning tomorrow, the
threat for flooding will decrease significantly.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage by calling the office or
tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 73 90 72 89 72 / 50 50 20 60 30
Panama City 78 89 76 87 77 / 50 40 20 50 30
Dothan 72 88 72 87 73 / 30 40 20 60 30
Albany 72 88 72 88 74 / 30 40 20 70 30
Valdosta 71 89 72 88 72 / 40 50 20 70 30
Cross City 74 90 73 87 73 / 70 50 30 60 50
Apalachicola 78 88 76 87 77 / 60 30 20 50 30
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Monday morning for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...Small Craft Advisory until 4 AM EDT Monday for Apalachee Bay or
Coastal Waters From Keaton Beach to Ochlockonee River FL
out to 20 Nm-Coastal Waters From Ochlockonee River to
Apalachicola Fl out to 20 Nm-Coastal waters from Suwannee
River to Keaton Beach FL out 20 NM-Coastal waters from
Mexico Beach to Apalachicola FL out 20 NM-Coastal waters
from Mexico Beach to Okaloosa Walton County Line FL out 20
NM-Waters from Suwannee River to Apalachicola FL from 20 to
60 NM-Waters from Apalachicola to Mexico Beach FL from 20
to 60 NM-Waters from Mexico Beach to Okaloosa Walton County
Line FL from 20 to 60 NM.
&&
NEAR TERM...Camp
SHORT TERM...Harrigan
LONG TERM...Harrigan
AVIATION...Humphreys
MARINE...Harrigan
FIRE WEATHER...Harrigan
HYDROLOGY...HarriganIn the hours before
Local storm report, Jul 22, 7:23 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
723 PM EDT SUN JUL 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM TSTM WND DMG 2 N MAGNOLIA BEACH 30.19N 85.72W
07/22/2018 BAY FL COUNTY OFFICIAL
FALLEN TREE REPORTED AT 2401 ASHLAND WAY,
PANAMA CITY, FL.
&&
FDLocal storm report, Jul 22, 7:31 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
731 PM EDT SUN JUL 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 PM TSTM WND DMG 2 NW MACON COMMUNITY PA 30.50N 84.30W
07/22/2018 LEON FL COUNTY OFFICIAL
FALLEN TREE REPORTED AT LAKESHORE DR,
TALLAHASSEE.
&&
FDLocal storm report, Jul 22, 7:39 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
739 PM EDT SUN JUL 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 2 NNW THOMASVILLE 30.87N 84.00W
07/22/2018 E1.25 INCH THOMAS GA TRAINED SPOTTER
QUARTER TO HALF DOLLAR SIZED HAIL SPOTTED AT
THE INTERSECTION OF HIGHWAY 84 AND OLD
ALBANY RD IN THOMASVILLE, GA.
&&
FDLocal storm report, Jul 22, 7:50 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
750 PM EDT SUN JUL 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG 4 E ALMA 30.61N 83.84W
07/22/2018 JEFFERSON FL COUNTY OFFICIAL
FALLEN TREE OVER THE ROAD REPORTED AT BOSTON
HIGHWAY JEFFERSON COUNTY.
&&
FDLocal storm report, Jul 22, 7:59 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
759 PM EDT SUN JUL 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 PM TSTM WND DMG HOLMES VALLEY 30.58N 85.74W
07/22/2018 WASHINGTON FL COUNTY OFFICIAL
POWER LINE DOWN REPORTED AT 3665 TUCKER LANE
WASHINGTON COUNTY.
&&
FDLocal storm report, Jul 22, 8:29 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
829 PM EDT SUN JUL 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0636 PM HAIL 1 SSE PERRY 30.11N 83.58W
07/22/2018 E0.25 INCH TAYLOR FL COUNTY OFFICIAL
PEA SIZE HAIL REPORTED AT THE INTERSECTION
OF HIGHWAY 27 AND JEFFERSON ST IN PERRY, FL.
&&
FDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 8:09 PM EDT | Tornado Warning | TAE | Ben Hill, Irwin | 36 min |
| Jul 23, 2:46 PM EDT | Special Weather Statement | TAE | Lanier | 44 min |
| Jul 23, 7:29 PM EDT | Special Weather Statement | TAE | Brooks | 46 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.